# SDR ASOA01026

- Difficulty date: March 8, 2001
- Submitted: April 13, 2001
- Operation: Air carrier
- Aircraft: N246AS
- Make and model: Emb EMB-120RT
- Aircraft serial: 120100
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: 12030182001
- Condition: Failed
- Location: Glareshield
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

FLT 4869 - DURING FLIGHT FROM DFW-FSM, CREW NOTICED SMOKE COMING FROM THE F/O SIDE OF THE AUDIO CONTROL PANEL.  THE CAPTAIN AND F/O DONNED MASKS AND GOGGLES.  NO EMERGENCY WAS DECLARED.  THE AIRCRAFT LANDED SAFELY IN FSM.  MAINTENANCE FOUND THE F/O CHART HOLDER RHEOSTAT CONTACTS SHORTING TO THE GLARESHIELD STRUCTURE.  MAINTENANCE REMOVED EXCESSIVE SOLDER AND APPLIED NON-CONDUCTIVE ANTI-CHAFE COMPOUND TO RHEOSTAT CONTACTS.  NO FURTHER DEFECTS WERE NOTED.  OPS CHECKS WERE GOOD.  AIRCRAFT RETURNED TO SERVICE.  (M)
